Alert archive / Wisconsin / Wind Chill Advisories in 2008
Wind Chill Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Feb 10, 2008, 11:53 AM CST for 22 counties in Wisconsin. It took effect at Feb 10, 2008, 12:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2008, 11:53 AM CST (17:53 UTC)
- In effect from
- Feb 10, 2008, 12:00 PM CST
- Expired
- Feb 11, 2008, 4:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 101753 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1153 AM CST SUN FEB 10 2008 ...DANGEROUS WIND CHILLS EXPECTED THROUGH THIS EVENING... .TEMPERATURES IN THE SINGLE DIGITS TO TEENS BELOW ZERO...COUPLED WITH GUSTY NORTHWEST WINDS OF 15 OF 25 MPH AND GUSTS UP TO 35...WILL PRODUCE WIND CHILLS FROM 25 TO 35 BELOW ZERO DURING THE AFTERNOON AND EARLY EVENING HOURS. FROST BITE CAN DEVELOP IN AS LITTLE AS 15 MINUTES WITH WIND CHILLS THIS COLD. THERE WILL BE SOME SLIGHT IMPROVEMENT THIS EVENING AS THE WINDS START TO DECREASE. IF TRAVELING THIS AFTERNOON AND EVENING...BE ALERT FOR THE POTENTIAL FOR SOME DRIFTS ACROSS SOME ROADWAYS. ALSO...IF YOU MUST VENTURE OUT...MAKE SURE YOU PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF CLOTHING AND COVER ANY EXPOSED SKIN. WIZ013-021-022-038>040-048>050-073-074-110200- /O.EXP.KGRB.WC.W.0002.000000T0000Z-080210T1800Z/ /O.NEW.KGRB.WC.Y.0004.080210T1800Z-080211T0600Z/ NORTHERN MARINETTE-NORTHERN OCONTO-DOOR-OUTAGAMIE-BROWN-KEWAUNEE- WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1153 AM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE INTO THE EVENING HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN AS LITTLE AS 15 MINUTES. PERSONS WHO MUST TRAVEL THIS AFTERNOON AND EVENING SHOULD TAKE ALONG A WINTER WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A SERIOUS THREAT TO STRANDED MOTORISTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WIZ005-010>012-018>020-030-031-035>037-045-110200- /O.EXP.KGRB.WC.W.0002.000000T0000Z-080210T1800Z/ /O.NEW.KGRB.WC.Y.0004.080210T1800Z-080211T0300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 1153 AM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE INTO THE EARLY EVENING HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN AS LITTLE AS 15 MINUTES. PERSONS WHO MUST TRAVEL THIS AFTERNOON AND EVENING SHOULD TAKE ALONG A WINTER WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A SERIOUS THREAT TO STRANDED MOTORISTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KURIMSKI
4 follow-up statements
000 WWUS43 KGRB 102142 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 PM CST SUN FEB 10 2008 ...DANGEROUS WIND CHILLS EXPECTED THROUGH THIS EVENING... .TEMPERATURES FALLING TO AROUND 10 BELOW ZERO...COUPLED WITH GUSTY NORTHWEST WINDS OF 15 OF 25 MPH...WILL PRODUCE WIND CHILLS FROM 25 TO 35 BELOW ZERO THROUGH THE EVENING HOURS. FROST BITE CAN DEVELOP IN AS LITTLE AS 15 MINUTES WITH WIND CHILLS THIS COLD. THERE WILL BE SOME IMPROVEMENT THIS EVENING AS THE WINDS START TO DECREASE FROM WEST TO EAST. DESPITE WINDS FALLING BELOW ADVISORY CRITERIA...VERY COLD TEMPERATURES ARE EXPECTED TO CONTINUE INTO MONDAY MORNING. IF TRAVELING THIS EVENING...BE ALERT FOR THE POTENTIAL FOR SOME DRIFTS ACROSS SOME ROADWAYS. ALSO...IF YOU MUST VENTURE OUT...MAKE SURE YOU PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF CLOTHING AND COVER ANY EXPOSED SKIN. WIZ013-021-022-038>040-048>050-073-074-110600- /O.CON.KGRB.WC.Y.0004.000000T0000Z-080211T0600Z/ NORTHERN MARINETTE-NORTHERN OCONTO-DOOR-OUTAGAMIE-BROWN-KEWAUNEE- WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 342 PM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE INTO THE EVENING HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN AS LITTLE AS 15 MINUTES. PERSONS WHO MUST TRAVEL THIS EVENING SHOULD TAKE ALONG A WINTER WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A SERIOUS THREAT TO STRANDED MOTORISTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WIZ005-010>012-018>020-030-031-035>037-045-110300- /O.CON.KGRB.WC.Y.0004.000000T0000Z-080211T0300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 342 PM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE INTO THE EARLY EVENING HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN AS LITTLE AS 15 MINUTES. PERSONS WHO MUST TRAVEL THIS EVENING SHOULD TAKE ALONG A WINTER WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A SERIOUS THREAT TO STRANDED MOTORISTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KURIMSKI
000 WWUS43 KGRB 110310 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 910 PM CST SUN FEB 10 2008 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT... .TEMPERATURES FALLING INTO THE TEENS BELOW ZERO...COUPLED WITH NORTHWEST WINDS OF 10 OF 15 MPH...WILL PRODUCE WIND CHILLS FROM 25 TO 35 BELOW ZERO THROUGH THE OVERNIGHT HOURS. FROST BITE CAN DEVELOP IN AS LITTLE AS 15 MINUTES WITH WIND CHILLS THIS COLD. THERE WILL BE SOME IMPROVEMENT FROM WEST TO EAST OVERNIGHT AS THE WINDS GRADUALLY DECREASE. HOWEVER...EVEN AFTER WINDS FALL BELOW ADVISORY CRITERIA...VERY COLD TEMPERATURES ARE EXPECTED TO CONTINUE INTO MONDAY MORNING. IF YOU HAVE OUTSIDE PLANS TONIGHT...BE SURE TO PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF CLOTHING AND COVER ANY EXPOSED SKIN. WIZ005-010>012-018>020-030-031-035>037-045-110600- /O.EXA.KGRB.WC.Y.0004.000000T0000Z-080211T0600Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 910 PM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS EXTENDED THE WIND CHILL ADVISORY UNTIL MIDNIGHT CST TONIGHT. WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE LATE THIS EVENING. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN AS LITTLE AS 15 MINUTES. PERSONS WHO MUST TRAVEL THIS EVENING SHOULD TAKE ALONG A WINTER WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A SERIOUS THREAT TO STRANDED MOTORISTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WIZ013-021-022-038>040-048>050-073-074-111000- /O.EXT.KGRB.WC.Y.0004.000000T0000Z-080211T1000Z/ NORTHERN MARINETTE-NORTHERN OCONTO-DOOR-OUTAGAMIE-BROWN-KEWAUNEE- WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 910 PM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY... THE WIND CHILL ADVISORY HAS BEEN EXTENDED UNTIL 4 AM CST MONDAY. WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE INTO THE OVERNIGHT HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN AS LITTLE AS 15 MINUTES. PERSONS WHO MUST TRAVEL THIS EVENING SHOULD TAKE ALONG A WINTER WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A SERIOUS THREAT TO STRANDED MOTORISTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KIECKBUSCH
000 WWUS43 KGRB 110545 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1145 PM CST SUN FEB 10 2008 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT... .TEMPERATURES FALLING TO AROUND 10 BELOW ZERO...COUPLED WITH NORTHWEST WINDS OF 10 OF 15 MPH...WILL PRODUCE WIND CHILLS FROM 25 TO 30 BELOW ZERO OVER EAST CENTRAL WISCONSIN OVERNIGHT. FROSTBITE CAN DEVELOP IN AS LITTLE AS 15 MINUTES WITH WIND CHILLS THIS COLD. IF YOU HAVE OUTSIDE PLANS TONIGHT...BE SURE TO PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF CLOTHING AND COVER ANY EXPOSED SKIN. WIZ005-010>012-018>020-030-031-035>037-045-110645- /O.CAN.KGRB.WC.Y.0004.000000T0000Z-080211T0600Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 1145 PM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE GENERALLY DROPPED BELOW 10 MPH OVER CENTRAL AND NORTH CENTRAL WISCONSIN...SO THE WIND CHILL ADVISORY HAS BEEN CANCELLED. TEMPERATURES WILL BE BITTERLY COLD OVERNIGHT...WITH LOWS GENERALLY 15 TO 20 DEGREES BELOW ZERO...SO PERSONS WITH OUTDOOR PLANS SHOULD DRESS APPROPRIATELY TO AVOID THE EFFECTS OF HYPOTHERMIA AND FROSTBITE. $$ WIZ013-021-073-074-110645- /O.CAN.KGRB.WC.Y.0004.000000T0000Z-080211T1000Z/ NORTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITY OF...CRIVITZ 1145 PM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE GENERALLY DROPPED BELOW 10 MPH OVER FAR NORTHEAST WISCONSIN...SO THE WIND CHILL ADVISORY HAS BEEN CANCELLED. TEMPERATURES WILL BE BITTERLY COLD OVERNIGHT...WITH LOWS GENERALLY 10 TO 15 DEGREES BELOW ZERO...SO PERSONS WITH OUTDOOR PLANS SHOULD DRESS APPROPRIATELY TO AVOID THE EFFECTS OF HYPOTHERMIA AND FROSTBITE. $$ WIZ022-038>040-048>050-111000- /O.CON.KGRB.WC.Y.0004.000000T0000Z-080211T1000Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 1145 PM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. WIND CHILLS OF 25 BELOW TO 30 BELOW ZERO WILL CONTINUE INTO THE OVERNIGHT HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN AS LITTLE AS 15 MINUTES. PERSONS WHO MUST TRAVEL THIS EVENING SHOULD TAKE ALONG A WINTER WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A SERIOUS THREAT TO STRANDED MOTORISTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KIECKBUSCH
000 WWUS43 KGRB 110958 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 358 AM CST MON FEB 11 2008 ...WINDS CONTINUE TO DECREASE OVER THE AREA... .LOW PRESSURE CONTINUES TO PULL OUT OF THE AREA...WITH THE WINDS DIMINISHING. WHILE COLD TEMPERATURES CONTINUE THIS MORNING...DANGEROUS WIND CHILLS WILL NO LONGER BE WIDESPREAD ACROSS THE AREA. WIZ022-038>040-048>050-111100- /O.EXP.KGRB.WC.Y.0004.000000T0000Z-080211T1000Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 358 AM CST MON FEB 11 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING. WHILE COLD TEMPERATURES CONTINUE THIS MORNING...DANGEROUS WIND CHILLS WILL NO LONGER BE WIDESPREAD ACROSS THE AREA. EVEN THOUGH THE ADVISORY WILL EXPIRE...THOSE VENTURING OUT THIS MORNING SHOULD DRESS APPROPRIATELY FOR THE SUB ZERO TEMPERATURES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 4:19 AM CST, 7 hours 34 minutes earlier.
Area forecast discussion, Feb 10, 4:19 AM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 419 AM CST SUN FEB 10 2008 .SHORT TERM...TODAY INTO MONDAY...FORECAST FOCUS CONTINUES TO BE ON WINDS AND COLD TEMPERATURES. AT 4AM ALL BUT LAKESHORE HAVE MET WC WARNING CRITERIA. SCT TO BKN LOW CLOUDS MOVING IN ACROSS AREA...THOUGH ARE NOT HAVING ANY EFFECT ON LOW TEMP DROP. WINDS TO REMAIN STRONG THRU MUCH OF THE DAY. SECONDARY TROF MOVING THROUGH SOUTHERN ONTARIO TODAY WILL KEEP GRADIENT TIGHT...INCREASING SUBSIDENCE ACROSS AREA TO ALLOW STRONGER WINDS ALOFT TO MIX DOWN. AT THIS TIME WILL CONTINUE HEADLINE FOR WIND CHILLS AS IS...THOUGH EXPECT NEXT SHIFT WILL NEED TO EXTEND OR REPLACE WITH ADVISORY. HAVE BEEFED UP WORDING FOR LAKE EFFECT OFF LAKE SUPERIOR TODAY. WINDS STILL FAIRLY WEST AND TOO STRONG FOR SIG BANDS WORKING IN...THOUGH WITH EXTREME INSTABILITY AND CURRENT VISBYS AT IWD DOWN TO 1/2SM...THINK AT LEAST 1 TO 3 INCHES MERITED. SOME MODERATION SEEN ALOFT AS AS TROF PULLS OFF TO THE EAST...THOUGH AT SURFACE INFLUENCE OF ARCTIC AIR MASS TO BE SLOW TO WORK OUT. SFC HIGH TO SHIFT EAST OVER THE AREA TONIGHT WITH DIMINISHING WINDS AND LAKE EFFECT POTENTIAL. SAVING GRACE FOR TEMPERATURE FALL IS INCREASING MID AND HIGH CLOUDS LATER TONIGHT AS AREA OF WAA AHEAD OF NEXT SYSTEM MOVES IN. HAVE BACKED OFF ON TIMING OF PCPN WITH SYSTEM MONDAY FOLLOWING LEAD OF ECMWF/CANADIAN AND GFS. .LONG TERM...MON NGT THRU NXT SAT. MAIN FCST CHALLENGES WL BE TWO POTENTIAL STORMS TO AFFECT NE WI THIS WEEK AND TRYING TO DETERMINE AMT OF SNOW WITH EACH OF THEM. MDLS HAVE GOOD CONTINUITY IN BRING A STG SHRTWV TROF INTO THE WRN GREAT LKS MON NGT. BEST FORCING AND LIFT TO OCCUR OVR SRN WI OR NRN IL DEPENDING ON WHICH MDLS ONE BUYS INTO. THE NAM/GFS ARE FARTHER NORTH WITH THE FORCING...WHILE THE ECMWF/UKMET ARE FARTHER SOUTH. WHERE THE FORCING DOES MAXIMIZE...THAT AREA WL SEE THE HIGHEST SNOW ACCUMULATIONS. NEVERTHELESS...ENUF MSTR ADVECTION AND LIFT TO REACH INTO CNTRL/E-CNTRL WI MON NGT TO JUSTIFY LIKELY POP WORDING. POTENTIAL SNOW ACCUMULATION WOULD RANGE FROM AN INCH OR LESS NEAR THE MI BORDER...TO ALMOST 3 INCHES FROM WAUTOMA TO MANITOWOC. WL ALLOW DAYSHIFT TO TAKE ANOTHER LOOK TO DETERMINE SNOW AMTS...BUT IF THE NAM/GFS END UP BEING CORRECT...WE MAY BE LOOKING AT A LOW-END SNOW ADVY FOR SRN SECTIONS OF THE FCST AREA. PLETHORA OF CLDS AND SNOW POTENTIAL WL HELP HOLD TEMPS UP MON NGT WITH READINGS 10 TO 15 DEGS WARMER THAN SUNDAY NGT. THE SHRTWV TROF IS STILL IN THE PROCESS OF MOVG AWAY FROM THE AREA TUE MORNING...THEREFORE HAVE CARRIED CHC POPS FOR THE ENTIRE FCST AREA THRU AT LEAST MIDDAY. BY TUE AFTERNOON...THE AFFECTS OF THE SHRTWV TROF WL BE ON THE WANE AS A WEAK AREA OF HI PRES BUILDS INTO WRN WI. PREFER TO DIMINISH SNOW TO JUST FLURRIES OVR CNTRL WI AND SLGT CHC POPS FOR CNTRL WI FOR THE AFTERNOON. MAX TEMPS SHOULD GENERALLY RESIDE IN THE MID TO UPR TEENS AS CLDS AND CAA HELP HOLD READINGS DOWN. WEAK HI PRES TO THEN DRIFT ACROSS WI TUE NGT BRINGING GENERALLY LGT WNDS AND PARTLY CLDY SKIES. COLDEST OF AIR ALOFT IS PROGGED TO BEGIN LIFTING NE TUE NGT WHICH SHOULD IN TURN PREVENT TEMPS FROM DROPPING TOO FAR. STAYED FAIRLY CLOSE TO HPC AND MEX GUID. A NEW IMPRESSIVE LOOKING SHRTWV TROF IS FCST TO BE DROPPING SE INTO THE ROCKIES ON WED. A W-NW FLOW OVR THE GREAT LKS WL HELP DROP A CDFNT SWD TOWARD THE WRN GREAT LKS WHICH MAY KICK OFF LGT SNOW LTR WED AFTERNOON FOR N-CNTRL WI. OTHERWISE...THE REST OF NE WI WL REMAIN UNDER PARTLY TO MOSTLY CLDY SKIES AS THE HI PRES SLOWLY PUSHES OFF TO THE EAST. ALTHO THE MDLS HAVE A GENERAL AGREEMENT ON THE LOCATION OF THE SHRTWV TROF STILL OVR THE ROCKIES WED NGT...THEY DIFFER WITH THE LOCATION OF THE POLAR VORTEX OVR SE CANADA WHICH WL IMPACT THE STRENGTH OF THE CDFNT RESIDING OVR THE GREAT LKS. THIS MAY NOT END UP BEING THAT BIG OF A DEAL AS CHC POPS WL BE NECESSARY...BUT QPF AMTS WOULD VARY. THU WL BE A DIFFERENT STORY AS A 40+ KT SOUTHERLY LOW LVL JET QUICKLY TRANSPORTS GULF MSTR NWD TOWARD WI. A SFC WAVE OF LOW PRES MAY RIDE THE CDFNT AND INTERACT WITH INCREASING FORCING (FRONTOGENETIC) TO GENERATE A SWATH OF SNOW SOMEWHERE OVR THE UPR MIDWEST/GREAT LKS. TOO MUCH UNCERTAINTY AT THIS POINT TO GO ANYTHING MORE THAN HI END CHC POPS...BUT THIS SYSTEM WL NEED TO BE WATCHED CLOSELY OVR THE NXT FEW DAYS. WL GO AHD AND MENTION THIS POTENTIAL IN THE HWO. TIMING ISSUES CONT THRU THE END OF THE NXT WEEK WITH THE EVENTUAL HANDLING OF THIS SYSTEM. THE ECMWF LAGS BEHIND THE OTHER EXTENDED MDLS...BUT DUE TO THE TYPICALLY FAVORABLE TRENDS OF THE ECMWF...DO NOT WISH TO COMPLETELY DISMISS ITS SOLN. PREFER TO CARRY CHC POPS THRU AT LEAST THU NGT...BUT THEN DEFER FRIS AND SATS FCST TO THE NXT SHIFT WITH NO CHGS MADE. && .AVIATION...MVFR/VFR CIGS EXPECTED INTO AFTERNOON...CLEARING AS SFC HIGH MOVES IN LATER AFTERNOON. STRONG GUSTY WEST WINDS EXPECTED TO CONTINUE INTO LATE AFTERNOON WITH LAKE EFFECT SNOW SHOWERS AFFECTING SIGHTS FAR NORTHERN WI THROUGH THIS EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ005-010>013- 018>022-030-031-035>040-045-048>050-073-074. && TE/KALLAS
Hazardous weather outlook, Feb 10, 5:42 AM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 542 AM CST SUN FEB 10 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111530- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 542 AM CST SUN FEB 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN...CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD ARCTIC AIR WILL REMAIN ENTRENCHED OVER THE STATE THROUGH TONIGHT. THE COMBINATION OF COLD AIR AND STRONG WEST WINDS WILL DRIVE WIND CHILLS TO DANGEROUSLY LOW LEVELS THIS MORNING. WIND CHILL READINGS OF 35 BELOW TO 45 BELOW ZERO WILL BE EXPERIENCED THROUGH NOON. WIND CHILL READINGS THIS LOW CAN CAUSE FROSTBITE IN LESS THAN 10 MINUTES. THE STRONG WINDS WILL ALSO RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...WHICH WILL CAUSE REDUCED VISIBILITIES AND SLICK ROADS...ESPECIALLY OVER NORTHERN VILAS COUNTY WHERE SNOW SHOWERS OFF LAKE SUPERIOR WILL BE SEEN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG UPPER AIR DISTURBANCE IS FORECAST TO BRING SNOW BACK TO THE REGION MONDAY AFTERNOON THROUGH MONDAY NIGHT. WHILE THE BETTER CHANCES OF SNOW ARE EXPECTED ACROSS SOUTHERN WISCONSIN...PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN MAY PICK UP A COUPLE INCHES OF SNOW. ANOTHER CHANCE OF SNOW ARRIVES ON THURSDAY ASSOCIATED WITH A FRONTAL BOUNDARY. SOUTHERLY WINDS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT AND BRING PLENTY OF GULF MOISTURE NORTHWARD INTO WISCONSIN. A BROAD AREA OF SNOW IS EXPECTED TO DEVELOP OVER THE REGION WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE. WINTER WEATHER HEADLINES MAY BECOME NECESSARY IF THE STORM COMES TOGETHER AS ANTICIPATED. STAY TUNED TO LATER FORECASTS AND STATEMENTS CONCERNING THIS POSSIBLE STORM FOR LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS AND ANY WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-111530- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 542 AM CST SUN FEB 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE EXPECTED CONTINUE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TE/AK
Nearby
Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.